MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES CTB71, KII 12X150MM SHLD BLD Z-THR, 6/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES CTB71, KII 12X150MM SHLD BLD Z-THR, 6/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number CTB71
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/26/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event unit is anticipated to return to applied medical for evaluation.A follow-up report will be sent upon completion of investigation.
 
Event or Problem Description
Procedure performed: robotic lap chole.Event description: rep was not in the case, but spoke to the doctor.Patient was morbidly obese.The trocar snapped in half while in the patient.The stress/ torque on the trocar seemed to cause the trocar to snap while they were attaching the robotic camera.The trocar snapped in 2 pieces.They extended the incision to remove the distal half of the trocar and then placed another trocar to complete the case.There was no particulation.There was not patient injury.There are no photos available.The device is available to be returned.Intervention: pieces were retrieved and trocar was replaced.Patient status: no injury to the patient.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Visual inspection confirmed the complainant¿s experience of a fractured cannula.Based on the condition of the returned unit, it is likely that the reported event was caused by uneven wall thickness, which occurred during the injection molding process of the cannula.The probability and criticality of harm resulting from this failure have been evaluated and were found to be at an acceptable level.Applied medical continuously seeks to improve the form, function and ease of use of its products.As part of this process, applied medical has implemented process enhancements intended to further minimize the potential for this type of incident to occur.
 
Event or Problem Description

Brand Name
CTB71, KII 12X150MM SHLD BLD Z-THR, 6/BX
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key8791724
Report Number2027111-2019-00515
Device Sequence Number2665744
Product Code GCJ
UDI-Device Identifier00607915125066
UDI-Public(01)00607915125066(17)200405(30)01(10)1293502
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K072674
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/05/2020
Device Model NumberCTB71
Device Catalogue Number101415501
Device Lot Number1293502
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/19/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/26/2019
Supplement Date Received by Manufacturer06/26/2019
Initial Report FDA Received Date07/15/2019
Supplement Report FDA Received Date08/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ROBOT, CAMERA